Hail, Madison
- When
- June 2, 8:10 PM EST to 8:12 PM EST
- Where
- Madison County, Summitville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.333, -85.633
A pulse severe thunderstorm briefly produced nickel size hail near Summitville.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 2, 6:30 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT FRI JUN 2 2006 .AVIATION...FOR 00Z TO 24Z TAFS. EXPECT ISOLATED THUNDERSHOWERS OVER EASTERN ILLINOIS AND NORTHERN INDIANA TO DIE OUT SHORTLY AFTER SUNSET AND SHOULD NOT BE A FACTOR WITH THIS FORECAST. A WEAK NORTHERLY FLOW WILL CONTINUE ACROSS INDIANA TONIGHT AND SATURDAY AS LOW PRESSURE MOVES INTO NEW ENGLAND AND HIGH PRESSURE REMAINS OVER THE CENTRAL PLAINS. MOST OF THE TAF SITES HAVE HAD A CHANCE TO DRY OUT THIS AFTERNOON AND WITH DEWPOINTS DROPPING IN THE LOWER TO MID 50S EXPECT ANY FOG TO BE NO LOWER THAN MVFR CATEGORY SATURDAY MORNING. KBMG MAY SEE LOWER VSBYS AS THEY RECEIVED THE LEAST AMOUNT OF DRYING TODAY. ON SATURDAY MODEL SOUNDINS INDICATE MOSTLY SCATTERED CUMULUS CLOUDS BY MID DAY. CLOUDS MAY EVEN BECOME BROKEN AT TIMES AT KIND. && .PREVIOUS FCST DISCUSSION...FCST FOCUS ON CLDS/TEMPS AND PRECIP CHCS. NO SIG INITIALIZATION PROBLEMS NOTED ON 12Z CYCLE. H500 TROUGH AXIS LOCATED JUST EAST OF FORECAST AREA WILL CONTINUE TO MOVE EAST. TEMPERATURES HAVE STRUGGLED TO GET OUT OF THE UPPER 60S ACRS THE EAST AND LOWER 70S ACROSS THE WEST UNDER CLOUD COVER. CLOUD COVER WILL BEGIN TO DIMINISH THROUGH THE LATE EVENING HOURS. A FEW MIDLEVEL CLOUDS AND SHOWERS HAVE BEGUN TO DEVELOP OVER NTHRN IL IN AREAS OF GREATER INSTABILITY. WILL HAVE TO CONTINUE TO MONITOR FOR POSSIBLE MOVEMENT INTO WESTERN REGIONS SINCE THIS ACTIVITY IS ASSOCIATED WITH AN UPPER WAVE. FOR TONIGHT...AS MENTIONED, THERE COULD BE SOME SHOWER/THUNDERSTORM ACTIVITY THAT MOVES SOUTHEAST INTO THE CWA THIS EVENING. CURRENT CAPE/SHEAR PROFILES SHOW 500-800J/KG OF ENERGY WITH 25-30KTS OF 6KM SHEAR SO WELL HAVE TO WATCH HOW THIS ACTIVITY EVOLVES. FOR NOW, WE WILL OPT TO INCLUDE SLIGHT CHCS ACROSS THE NW CWA. LACK OF GREATER INSTABILITY AND SHEAR SHOULD KEEP THE REMAINDER OF THE CWA DRY. FOG IS THE OTHER CONCERN, AFTERNOON DEWPOINTS HAVE DECREASED INTO THE MIDDLE AND UPPER 50S. WE EXPECT WINDS TO DECREASE TO AROUND 5KTS OR LESS. HOWEVER BOUNDARY LAYER TURBULENCE SUGGESTS THAT MORE WIDESPREAD FOG MAY NOT OCCUR. AS A RESULT, WE WILL KEEP FOG OUT OF THE FCST AND LET EVENING UPDATE IF NECESSARY. SATURDAY...THE UPPER LOW WILL CONTINUE TO DEEPEN AND DIG INTO THE OH VALLEY. TIME HTS SHOW MEAN DOWNWARD MOTION WITH A STRATOCUMULUS DECK DEVELOPING. GUIDANCE MOS TEMPS AGREE WELL WITH THE GOING FCST AND WILL LEAVE AS IS. SOME HINT OF ADDITIONAL PM INSTABILITY BUT ANY ACTIVITY SHOULD REMAIN ISOLATED AND WILL LEAVE THE FCST DRY. SAT NIGHT-SUN...THERE IS A GREATER SIGNAL OF PATCHY FOG OR LOW STRATUS. WE SUSPECT THAT AS THE UPPER LOW CONTINUES TO DEEPEN AND RETROGRADE SOMEWHAT THAT SKIES COULD BE MOCLDY BY SUN AFTERNOON ESPECIALLY OVER THE ESTRN CWA. TEMPS MAY ALSO BE COOLER AND THIS IS INDICATED BY MOS GUIDANCE. AS A RESULT, WE HAVE LOWERED HIGHS A FEW DEGREES AND INCREASED CLD COVER SUNDAY. CONDS SHOULD IMPROVE AS THE UPPER LOW MOVES EAST AND THE RIDGE AXIS BEGINS TO DOMINATE. THE LATEST GFS HAS SLOWED THE NEXT STORM SYSTEM AND COLD FRONT. IT NOW INDICATES THE FRONT MOVING INTO THE AREA THURS. THE ECMWF STILL INDICATES ACTIVE WX WEDS. WELL LEAVE THE FCST AS IS WEDS AND BEYOND WITH DRY CONDS THROUGH TUES NIGHT. .IND WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...AB/CO AVIATION...JEH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 255 PM EDT FRI JUN 2 2006 INZ021-028>031-035>049-051>057-060>065-067>072-030945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 155 PM CDT FRI JUN 2 2006 /255 PM EDT FRI JUN 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING NORTHWEST OF A NEWPORT TO KOKOMO LINE. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
909 PM EDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL SUMMITVILLE 40.34N 85.64W
06/02/2006 E0.50 INCH MADISON IN TRAINED SPOTTER
&&
JEHThe Indianapolis radar (KIND), 89 km away, was scanning. The volume nearest the first event began at 01:10 UTC.
1 hail. Local standard time, as filed.
A pulse severe thunderstorm briefly produced nickel size hail near Summitville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513661.